Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 377, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 1994, 6:14 PM CDT for Osage County, Oklahoma. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1994, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 4, 1994, 6:49 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:46 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 2:46 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT THU AUG 4 1994 PROFILERS AND SAT PICS SHOW MID LVL SHRTWV/VORT LOBE SLOWLY CROSSNG THE FA AREA. SCT SHWRS AND TSTMS ARE OCCURRNG ALNG AND AHD OF THIS FEATURE AND SHUD DO SO THRU THE EARLY EVE. IN ADDITION...CLEARNG BEHND THE SHRTWV HAS DESTBLZD THE AIRMASS IN SE KS AND N CNTRL OK. APPRNLTY THE DVM BEHND THE SHRTWV IS NOT SO SIG AND SCT SHWRS AND TSTMS HV BEGUN TO DVLP IN THE CONVGNC ZONE ASSOCD WITH THE PREFNTL TROF FM W MO TO N CNTRL OK. ONLY WK INSTBLY EXISTS IN THE FA WITH CAPES AT MAX HEATNG ESTMTD TO BE BTWN 500 AND 1000 J/KG SO ATTM THERE SEEMS TO BE JUST A LIMITED THREAT OF PULSE SVR ACTVTY THRU EARLY EVE. MUCH OF THE ACTVTY SHUD DECRSE ARND SS...BUT SCT WK CONVCTN MAY PERSIST IN SE OK THRU THE NITE AS NRTHLY WINDS BLOW THRU THE CDNFT TO THE N AND INCRS BEHND THE PREFNTL TROF MAKNG IT THE MAIN SFC BNDRY. BY 12Z THE PRIMARY WSHFT SHUD BE ACRS SE OK AND SAGGNG SWD. SCT CONVCTN WL RMN PSBL IN SE OK INTO THE FIRST PART OF FRI DUE TO THE PROXIMITY OF THE BNDRY. ON FRI NITE A SHRTWV COMNG OVR THE TOP OF THE SWRN US RDG WL STRENGTHN THE LEE SIDE TROF AND FORCE INCRSNG STHRLY WINDS THRU THE HI PLAINS. THE RESULT WL LKLY BE AN MCS COMNG SEWD INTO OK ON FRI NITE OR EARLY SAT. ATTM IT APPEARS THE BEST CHCS WL BE W OF OUR FA...BUT SITN WL NEED TO BE WATCHED. TUL 068/086 065/088 070 4011 MLC 067/089 064/091 069 4222 BVO 065/086 062/089 XXX 2011 IDB 072/090 065/088 XXX 3422 /8 .TUL...NONE.
In the hours before
Special weather statement, Aug 4, 5:37 PM CDT, 37 minutes before
OKZ060-064-067-042345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 537 PM CDT THU AUG 4 1994 ...VERY HEAVY RAINS MOVING INTO THE TULSA METRO AREA... THUNDERSTORMS WITH TORRENTIAL RAINS WERE MOVING INTO THE TULSA AREA FROM THE NORTH. THESE RAINS WILL MOVE ACROSS THE MIDDLE OF THE CITY BETWEEN 545 PM AND 600 PM AND INTO THE BROKEN ARROW AREA AROUND 600 PM. THE HEAVY RAINS WILL CAUSE DELAYS IN RUSH HOUR TRAFFIC IN THE TULSA AREA. MOTORISTS ARE URGED TO SLOW DOWN ON THE RAIN SLICKENED ROADS. REDUCED VISIBILITIES WILL ALSO POSE A HAZARD. WATER WILL POND ON THE HIGHWAYS ACROSS THE CITY AND CAUSE ADDITIONAL TRAVEL PROBLEMS. IF YOU ARE DRIVING IN TULSA THIS EVENING...SLOW DOWN AND USE YOUR HEADLIGHTS IN THE HEAVY RAIN.
Special weather statement, Aug 4, 5:39 PM CDT, 35 minutes before
OKZ060-064-067-042345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 537 PM CDT THU AUG 4 1994 ...VERY HEAVY RAINS MOVING INTO THE TULSA METRO AREA... THUNDERSTORMS WITH TORRENTIAL RAINS WERE MOVING INTO THE TULSA AREA FROM THE NORTH. THESE RAINS WILL MOVE ACROSS THE MIDDLE OF THE CITY BETWEEN 545 PM AND 600 PM AND INTO THE BROKEN ARROW AREA AROUND 600 PM. THE HEAVY RAINS WILL CAUSE DELAYS IN RUSH HOUR TRAFFIC IN THE TULSA AREA. MOTORISTS ARE URGED TO SLOW DOWN ON THE RAIN SLICKENED ROADS. REDUCED VISIBILITIES WILL ALSO POSE A HAZARD. WATER WILL POND ON THE HIGHWAYS ACROSS THE CITY AND CAUSE ADDITIONAL TRAVEL PROBLEMS. IF YOU ARE DRIVING IN TULSA THIS EVENING...SLOW DOWN AND USE YOUR HEADLIGHTS IN THE HEAVY RAIN.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Aug 4, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.